Alert archive / Florida / Flood Watches in 2017
Flood Watch 7, NWS Miami, FL
NWS Miami, FL issued this flood watch at Oct 28, 2017, 10:18 AM EDT for 5 counties in Florida. It took effect at Oct 28, 2017, 11:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 10:18 AM EDT (14:18 UTC)
- In effect from
- Oct 28, 2017, 11:00 AM EDT
- Expired
- Oct 29, 2017, 5:10 AM EDT
- In force
- 18 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WGUS62 KMFL 281418 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 1018 AM EDT Sat Oct 28 2017 ...Flood Watch As Potential Tropical Cyclone Eighteen Approaches... FLZ067-068-071>074-168-172>174-282230- /O.NEW.KMFL.FA.A.0007.171028T1500Z-171029T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 1018 AM EDT Sat Oct 28 2017 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Miami has issued a * Flood Watch for a portion of South Florida, including the following areas, Coastal Broward, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Inland Broward, Inland Miami- Dade, Inland Palm Beach, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Through 4 AM EDT Sunday * Showers and thunderstorms with periods of heavy rain are expected today and tonight, which may lead to flooding. Rainfall totals of 2 to 4 inches will be common, with isolated amounts around 6 inches possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
3 follow-up statements
830 WGUS62 KMFL 282128 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 528 PM EDT Sat Oct 28 2017 ...Flood Watch As Tropical Storm Philippe Approaches South Florida... FLZ069-070-075-290530- /O.EXA.KMFL.FA.A.0007.000000T0000Z-171029T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Collier-Inland Collier-Mainland Monroe- 528 PM EDT Sat Oct 28 2017 ...FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SUNDAY... The National Weather Service in Miami has expanded the * Flood Watch to include a portion of South Florida, including the following areas, Coastal Collier, Inland Collier, and Mainland Monroe. * Until 4 AM EDT Sunday * Showers and thunderstorms with periods of heavy rain are expected this afternoon and tonight, which may lead to flooding. Rainfall totals of 2 to 4 inches will be common, with excess amounts of up to 6 inches possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ FLZ067-068-071>074-168-172>174-290530- /O.CON.KMFL.FA.A.0007.000000T0000Z-171029T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 528 PM EDT Sat Oct 28 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... The Flood Watch continues for * a portion of South Florida, including the following areas, Coastal Broward, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Inland Broward, Inland Miami-Dade, Inland Palm Beach, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Until 4 AM EDT Sunday * Showers and thunderstorms with periods of heavy rain are expected today and tonight, which may lead to flooding. Rainfall totals of 2 to 4 inches will be common, with excess amounts of up to 6 inches possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
037 WGUS62 KMFL 290225 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 1025 PM EDT Sat Oct 28 2017 ...Flood Watch As Tropical Storm Philippe moves over South Florida tonight... FLZ067>075-168-172>174-291200- /O.EXT.KMFL.FA.A.0007.000000T0000Z-171029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- 1025 PM EDT Sat Oct 28 2017 ...FLOOD WATCH NOW IN EFFECT UNTIL 8 AM EDT SUNDAY... The Flood Watch is now in effect for * A portion of South Florida, including the following areas, Coastal Broward, Coastal Collier, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Inland Broward, Inland Collier, Inland Miami-Dade, Inland Palm Beach, Mainland Monroe, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Until 8 AM EDT Sunday * Showers and thunderstorms with periods of heavy rain are expected through the overnight hours tonight, which may lead to flooding. Rainfall totals of 3 to 5 inches will be common, with excess amounts of up to 8 inches possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Baxter
076 WGUS62 KMFL 290910 FFAMFL Flood Watch National Weather Service Miami FL 510 AM EDT Sun Oct 29 2017 FLZ067>075-168-172>174-291015- /O.CAN.KMFL.FA.A.0007.000000T0000Z-171029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- 510 AM EDT Sun Oct 29 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of South Florida has been cancelled. Heavy rainfall from Tropical Storm Philippe has moved offshore and away from South Florida. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 28, 7:55 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 28, 7:55 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Miami FL 755 AM EDT Sat Oct 28 2017 .AVIATION... Conditions gradually worsening as the day progresses as Potential TC 18 moves NE. MVFR ceilings/visibility in SHRA should overspread the area by 16z, with periods of IFR conditions in heavier SHRA/TSRA during the 18z-00z period. MIA/FLL area could see IFR conditions through 06z in area closest to center of the cyclone. Wind 110-130 degrees 12-14 knots gusting to around 20 knots most of day, locally to 30 knots in heavier SHRA/TSRA. Wind shift to 330-350 degrees after 08z tonight. && .PREV DISCUSSION... /issued 457 AM EDT Sat Oct 28 2017/ ..All EYES ARE ON POTENTIAL TROPICAL CYCLONE 18 FOR TODAY INTO TONIGHT... DISCUSSION... A Potential Tropical Cyclone 18 over the Western Caribbean Sea is forecast by the NHC to move north to northeast today crossing western Cuba and moving through the southeastern Atlantic waters of South Florida tonight. The Potential Tropical Cyclone 18 should then move quickly northeast through the Western Atlantic waters on Sunday, as a cold front moves southeast down the Florida Peninsula and through South Florida. Even if the cyclone does not develop today, deep tropical moisture will work into South Florida through today leading to wet conditions by this afternoon and remaining over the area tonight, before quickly drying out on Sunday from north to south as a cold front moves through the area. Therefore, pops will be in the 80 to 100 percent range today into this evening, before decreasing quickly late tonight into Sunday morning over South Florida. Some of the storms could be strong this afternoon into early tonight, due to a low level jet working into the area around the Potential Tropical Cyclone 18. The primary threats from the strong storms will be lightning strikes, gusty winds, and heavy rainfall. A tornado or two is also possible over South Florida this afternoon into this evening. The PWAT values will be increasing quickly over South Florida today and should get up to 2.2 to 2.4 inches by late this afternoon into this evening. The PWAT values will then quickly decrease late tonight into Sunday morning and be down to around 1 inch by Sunday afternoon. This will lead to heavy rainfall late this afternoon into this evening with the possible 2 to 4 inches with isolated 6 inches over South Florida. At this time, it looks like a Flood Watch will not be needed for South Florida due to the fast moving Potential Cyclone. However, if the Potential Tropical Cyclone slows down, then a Flood Watch may be needed later today for South Florida. EXTENDED FORECAST... High pressure will build into South Florida from the west by early to middle of next week. This will keep the dry and cooler air in place over South Florida, as the winds swing from a northerly direction early this week to a more northeast direction by middle of next week. The weather will remain mostly dry for the early to middle of next week over South Florida with the coolest temperatures for early next week. Highs will only get up into the 70s early next week before warming up into the 80s for the middle of the week. Lows are forecast to cool down into the mid to upper 40s north of Alligator Ally and down into the 50s south of Alligator Alley Monday morning. However, the wind chill readings will be able to get down into the lower to mid 40s north of Alligator Alley and to around 50 south of Alligator Alley Monday morning. The low will then warm up into the 60s over most of South Florida by middle of the week, except around 60 west of Lake Okeechobee. MARINE... Marine conditions will deteriorate very quickly today over the Atlantic and Biscayne Bay waters, and should be in tropical storm conditions by this afternoon into tonight. Therefore, a Tropical Storm warning has been issued for the Atlantic and Biscayne Bay waters. The Gulf waters are also under a SCA for the winds through at least tonight. FIRE WEATHER... The relative humidity will remain well above the critical value today due to the deep tropical moisture working into South Florida from the south. However, the relative humidity will then be on a decrease on Sunday getting into the upper 40s to lower 50s before decreasing down into the lower to mid 30s on Monday. At this time will not be issuing any Red Flag watches or warnings for South Florida for Monday, but will continue to monitor the latest runs to see if this trend continues for Monday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 79 73 80 49 / 100 100 20 0 Fort Lauderdale 79 75 81 53 / 100 100 20 0 Miami 80 75 82 54 / 100 100 20 0 Naples 81 71 76 52 / 90 90 20 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...Tropical Storm Warning for AMZ630-650-651-670-671. GM...Small Craft Advisory until 8 AM EDT Sunday for GMZ656-657-676. && AVIATION...59/Molleda
Hazardous weather outlook, Oct 28, 5:13 AM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 513 AM EDT Sat Oct 28 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 282115- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 513 AM EDT Sat Oct 28 2017 ...Deteriorating Conditions as Potential Tropical Cyclone 18 Approaches... ...Isolated Tornadoes Possible This Afternoon and Evening... ...Locally Heavy Rainfall Possible Through Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents for the Atlantic beaches. Thunderstorms: Potential Tropical Cyclone 18 over the northwestern Caribbean is forecast to move north-northeast across western Cuba later today, and into the Florida Straits and Northwestern Bahamas late tonight. Widespread rain and embedded thunderstorms from this system are expected to overspread South Florida starting later this morning, and continue through the overnight hours. A few strong to severe storms will be possible, along with locally heavy rainfall and isolated tornadoes. Tornadoes: Isolated tornadoes and waterspouts are possible today, especially this afternoon and evening. Wind: A few strong to severe thunderstorms are possible this afternoon and evening, which may produce wind gusts of 50 to 60 mph. In addition, conditions will become hazardous over the local Atlantic and Gulf waters as sustained winds increase with the approach and passage of Potential Tropical Cyclone 18. A Tropical Storm Warning is in effect for all of the local Atlantic waters. Flooding: There is a reasonable threat of minor flooding of streets and poor drainage areas due to heavy rainfall this afternoon and tonight. The heaviest rainfall may lead to to substantial ponding of water, leading to lane closures on roadways, especially in the most vulnerable areas. Waves: Seas will build to 7 to 11 feet well offshore Miami-Dade County as Potential Tropical Cyclone 18 is forecast to cross through the local Atlantic waters late this evening and overnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Potential Tropical Cyclone 18 is forecast to move quickly away from the region early Sunday morning, followed by another strong cold frontal passage by Sunday afternoon. Gusty northwesterly winds behind the front will lead to hazardous conditons over the local Gulf waters, as well as continue hazardous conditions over the local Atlantic waters, into Monday. The Atlantic rip current risk is expected to remain moderate this weekend, with the rip current risk over the Gulf increasing behind the front early next week. Cool and dry conditions behind the front may allow low temperatures Monday morning to drop into the mid to upper 40s across interior Palm Beach, Glades, and Hendry Counties. RH values may also drop into the 30-35 percent range across portions of South Florida Monday afternoon. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 12:29 AM EDT | Small Craft Advisory | MFL | 5 hr | |
| Oct 28, 12:29 AM EDT | Tropical Storm Warning | MFL | 32 hr | |
| Oct 28, 4:59 AM EDT | Small Craft Advisory | MFL | 47 hr | |
| Oct 28, 11:17 AM EDT | Tropical Storm Watch | MFL | Miami-Dade | 18 hr |
| Oct 28, 11:40 AM EDT | Rip Current Statement | MFL | Broward, Palm Beach | 17 hr |
| Oct 28, 1:18 PM EDT | Tornado Warning | MFL | Miami-Dade | 27 min |
| Oct 28, 2:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| Oct 28, 4:32 PM EDT | Special Marine Warning | MFL | 43 min | |
| Oct 28, 5:39 PM EDT | Tornado Warning | MFL | Palm Beach | 21 min |
| Oct 28, 6:10 PM EDT | Tornado Warning | MFL | Palm Beach | 20 min |
| Oct 28, 6:14 PM EDT | Special Marine Warning | MFL | 31 min | |
| Oct 28, 6:26 PM EDT | Tornado Warning | MFL | Palm Beach | 22 min |
| Oct 28, 6:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Oct 28, 7:04 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 28, 7:14 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 28, 7:27 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.